MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS
Model Number RFX058-115-08
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the navien catheter ruptured during use.The patient was undergoing pipeline placement.The accessed vessel was the left groin with a vessel diameter of 3 mm.It was noted the patient's vessel tortuosity was moderate.It was reported that catheter rupture occurred.It was reported the catheter was broken.The ruptured location was the distal section.There was no friction or difficulty during delivery.Aside from the rupture there was no other damage to the catheter.The injection rate is unknown.It was noted the doctor had no tower of power and he went bare back with the navien catheter.The navien frayed the inner liner in the body.The doctor was able to pull it out, but he only had short 6f groin sheath in.No intermediate as had to take benchmark out and ended up having to hold pressure on right groin and accessed left.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.Additional information was received that the lesion was located in the cavernous internal carotid artery and was large.The catheter did not fracture into multiple pieces.The distal part of the catheter was fractured.The in nitinol coil unraveled but was still connected to the very distal tip.It was not believed that there were any catheter pieces left in the patient.The patient did not experience any additional symptoms related to the catheter break.The cause of the catheter break was thought to be due to the hcp not having a tower of support, nothing but a short sheath in groin in.
 
Additional Manufacturer Narrative
Product analysis of rfx058-115-08, lot no:b531022 ¿ damage location details: dried blood was found within the navien catheter hub.The navien catheter was found separated at ~104.5cm from the proximal end of the catheter hub (~19.2cm from the distal tip), retained by the inner wire.The tubing material at the catheter separated ends exhibited plastic deformation (jagged edges).The navien catheter inner wire was found extending out from within the 6fr sheath hub and distal tip.The 6fr sheath distal tip was found damaged (indented).The navien catheter distal tip was found in good condition.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿catheter separation/break¿ report was confirmed.Possible causes of ¿catheter separation/break¿ include user operational context if user advances or retrieves the device against resistance, vasospasm, patient vessel tortuosity, or user applies excessive force, thus exceeding tensile strength of tubing material.However, the cause for the catheter separation could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SUPPORT GUIDECATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17072446
Report Number2029214-2023-00889
Device Sequence Number6129711
Product Code DQY
UDI-Device Identifier00847536017795
UDI-Public00847536017795
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K110055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2025
Device Model NumberRFX058-115-08
Device Catalogue NumberRFX058-115-08
Device Lot NumberB531022
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale